Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sherbear

starting accutane in 1 month, getting married in 9 months...HELP!

Recommended Posts

So my dilemma....I go on accutane in less than 1 month, but get married in 9 months. I am petrified of accutane making my face worse than it is. I have moderate acne. I want to be a flawless bride with nothing holding me back. (I have severe pyschological/ social damage done due to 16 years of battling acne.) Acne is definitely still holding me back from living my life confidently and the way I want to. But I have nightmares of walking down the aisle with red marks, peeling skin, having to wear a wig because of hair loss, etc... How long until the side effects usually go away after I finish accutane? Am I possibly making a huge mistake?? Should I wait until after my wedding and then go on accutane? Nothing has ever worked before so I know accutane is the next step, but am I rushing things?? What to do, what to do?? :think:

Share this post


Link to post
Share on other sites

Well most accutane courses run from four to six months, with most side effects going away within a month after getting off the stuff, so I say go for it. Nine months is plenty of time and believe me, you're not going to be wearing a wig from hair loss.

Share this post


Link to post
Share on other sites
Well most accutane courses run from four to six months, with most side effects going away within a month after getting off the stuff, so I say go for it. Nine months is plenty of time and believe me, you're not going to be wearing a wig from hair loss.

I hope this is my case b/c I will only end up with a month to play with before the big day. Just super nervous because I am reading some accutane journals now and they are stating how its 3, 4, 5 months after they've gone off accutane and STILL experiencing side effects. Can't blame a girl for worrying! Thanks for the reply!

Share this post


Link to post
Share on other sites
Just super nervous because I am reading some accutane journals now and they are stating how its 3, 4, 5 months after they've gone off accutane and STILL experiencing side effects.

You have to remember these stories are a small minority for whom things didn't go as well as they expected. People who have no problems will often never use a site like this, or if they do they will never post again if their course is successful - they just get on with their life. The scare stories get disproportionate coverage both here and elsewhere on the net.

I'd say 9 months is way long enough to complete the course and recover from the usual side effects (dry lips, etc). Good luck!

Edited by stanno

Share this post


Link to post
Share on other sites

I know what you mean by psychological issues from acne. As of right now, I cannot imagine ever getting married or starting a family and having kids because I am an emotional wreck, who cannot handle her acne (even though it is quite mild)... I would say go for it and kick acne in the ass, so that it knows who's the boss!

You are doing the right thing for you! Honestly, I've been keeping a notebook of all the logs that I've read (more than 60) and a majority of the stories are success stories with people getting their lives back.

I've only started 8 days ago myself on a super low dose - 10 mg. Come TOM and i'm breaking out... Not really new ones, but old little clogged pores turning into pimples and mini cysts. So I definitely hope that in 5 months all o this is going to go away!

Believe in it and go for it! Don't let anything stop you!

Share this post


Link to post
Share on other sites
I know what you mean by psychological issues from acne. As of right now, I cannot imagine ever getting married or starting a family and having kids because I am an emotional wreck, who cannot handle her acne (even though it is quite mild)... I would say go for it and kick acne in the ass, so that it knows who's the boss!

You are doing the right thing for you! Honestly, I've been keeping a notebook of all the logs that I've read (more than 60) and a majority of the stories are success stories with people getting their lives back.

I've only started 8 days ago myself on a super low dose - 10 mg. Come TOM and i'm breaking out... Not really new ones, but old little clogged pores turning into pimples and mini cysts. So I definitely hope that in 5 months all o this is going to go away!

Believe in it and go for it! Don't let anything stop you!

I was so sick and tired of everyone telling me "beauty is on the inside" and all that stuff that you just don't want to hear. (Even though I know they are right; it still hurts to not be able to look in the mirror and be happy with how I look) But take it to heart and remember that things could always be worse. I have to remind myself of that all the time. Good luck to you! Please keep us posted on your progress!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×